Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have type 2 diabetes. Taking Metformin. Pain in side, neck, and arm. Cause?

Hi Doctor I am diagnosed with type 2 diabetes since Dec.2012. My Dr. has me on Metformin . I am experiencing a pain on the right side, it started in the neck and is now in the arm as a dull pain. I get some relief with Advil . I am right handed but have not done any strenuous lifting recently. I want to keep up with my exercise but am leery of the cause.
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Let me know your blood sugar status both fasting and postprandial.
With the available described symptoms, there appears to be possibility of diabetic neuropathy or cervical spondylitis.
Uncontrolled blood sugar may be associated with multiple complications involving almost all organs of human body..
As such Metformin is not associated with any type of pain .
You should consult with internal medicine specialist/ neurologist and should go for thorough neurological check up.
There may be loss or decreased biceps reflexes/ triceps jerk in upper limb.
Clinical examinations is mandatory.
You should take epalrestat, methylcobalamin, gabapentin or pregabalin for relief of your pain.
You should also apply soft collar and consult with physiotherapist for better relief.
take care,
Dr. Mayank Bhargava
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor